MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a scratch was noticed on an intraocular lens (iol), once inserted into the patient's eye.Reportedly, the lens was removed.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/13/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site cut in pieces.Visual inspection under the microscope showed that the lens pieces had particles, scratches and viscoelastic residue.This condition is typical of a lens that was removed during the surgical procedure.The customer's reported complaint was verified however due to the condition of the lens, the damage could not be associated to the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that the lens was inserted and removed during the same procedure.The lens was replaced with the same model za9003, but different diopter of 15.0.Reportedly, the diopter changed from a 14.5 to a 15.0 because they did not have another 14.5 diopter in stock.There was no incision enlargement, vitrectomy, or sutures used.No additional information was provided.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6659449
Report Number2648035-2017-01119
Device Sequence Number220412
Product Code HQL
UDI-Device Identifier05050474528901
UDI-Public(01)05050474528901(17)210419
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/17/2017
09/25/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/09/2017
10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE EMERALDC30, LOT UNKNOWN.